Aug 15, 2006
I am a 31 year old male diagnosed early last year. A previous test six months earlier proved negative. My stats have not been that good. CD4 ranging from 141 to 260. I have done a six month stint of Truvada/Sustiva but stopped due to the Sustiva (CD4 got to 600 but could not handle the negative side effects even with additional medication to try and improve them). I am currently on a break for the last two months but want to start medication in the next couple of weeks as Eczema on my skin is getting worse. A new combination replacing the Sustiva with Reyataz was suggested but I really don't want to deal with the X-men yellow eyes and refrigeration. I would like to change the Sustiva to Viramune as I understand it is possible to take one a day with Truvada. I know that it is only recommended if CD4 is under a certain level which I am sure will be the case when I get the results from my latest bloods. My previous bloods showed a cd4 of 330. My liver tests are fine. Am I ok to try Viramune? Are there any other once a day options I have missed? If not what do you think would be the best twice a day to try (I hear Kaletra is currently being approved in tablet form and it may be possible to use once a day in the near future).
Lots of thanks from the UK
Response from Dr. Young
Thanks for your UK post.
You're correct in that there's a relationship between your CD4 count (at the time of NVP initiation) and risk of liver injury (hepatitis). If you're female, the risk goes up with CD4s greater than 250, for men the risk goes up when CD4s are greater than 400. Also, many doctors do prescribe NVP once daily; so tenofovir/FTC (Truvada) with NVP could indeed comprise a once-daily regimen.
There are also a number of once-daily PI options, these include lopinavir/ritonavir (Kaletra), atazanavir (Reyataz) and ritonavir (Norvir) boosted fosamprenavir (Telzir, Lexiva). We frequently use once-daily boosted PIs in our clinic, with very good results and side effect profiles.
I hope this is helpful. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Skin After Blowjob Sign Of HIV AIDS
- Stinging Pain After Insertive Anal Sex With Condom Does It Mean I Have HIV
- Stomach Pain And Heavy Discharge
- Can Lymph Nodes Be The Only Symptoms After 8 Weeks?
- Chest Pain, Fatigue, High Liver Enzymes Acute Hiv
- Does Having Diarrhea Affect Absorption Of HIV Meds?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.